Alert archive / Virginia / Tornado Warnings in 2019
Tornado Warning 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 14, 2019, 6:46 PM EDT for Bedford County, Botetourt County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 6:46 PM EDT (22:46 UTC)
- Expired
- Apr 14, 2019, 7:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bedford County, VA, Botetourt County, VA
The radar
The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
528
WFUS51 KRNK 142246
TORRNK
VAC019-023-142315-
/O.NEW.KRNK.TO.W.0015.190414T2246Z-190414T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
646 PM EDT Sun Apr 14 2019
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northwestern Bedford County in south central Virginia...
Southeastern Botetourt County in west central Virginia...
* Until 715 PM EDT
* At 646 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Laymantown, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Buchanan...
Montvale...
Laymantown...
Arcadia...
and Peaks Of Otter Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3728 7982 3731 7985 3736 7991 3762 7963
3744 7942
TIME...MOT...LOC 2246Z 229DEG 32KT 3733 7982
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS3 follow-up statements
133
WWUS51 KRNK 142257
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
657 PM EDT Sun Apr 14 2019
VAC019-023-142315-
/O.CON.KRNK.TO.W.0015.000000T0000Z-190414T2315Z/
Bedford VA-Botetourt VA-
657 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHWESTERN BEDFORD AND SOUTHEASTERN BOTETOURT COUNTIES...
At 657 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Montvale, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Buchanan...
Montvale...
Laymantown...
Arcadia...
and Peaks Of Otter Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3728 7982 3731 7985 3736 7991 3762 7963
3744 7942
TIME...MOT...LOC 2257Z 229DEG 32KT 3740 7972
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS099
WWUS51 KRNK 142301
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
701 PM EDT Sun Apr 14 2019
VAC019-023-142315-
/O.CON.KRNK.TO.W.0015.000000T0000Z-190414T2315Z/
Bedford VA-Botetourt VA-
701 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHWESTERN BEDFORD AND EAST CENTRAL BOTETOURT COUNTIES...
At 701 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Peaks Of Otter Recreation Area, moving northeast at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Buchanan...
Peaks Of Otter Recreation Area...
Arcadia...
Peaks Of Otter Summit...
and Lithia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3736 7962 3740 7973 3747 7979 3762 7963
3744 7942
TIME...MOT...LOC 2301Z 225DEG 37KT 3747 7965
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS917
WWUS51 KRNK 142313
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
713 PM EDT Sun Apr 14 2019
VAC019-023-142322-
/O.EXP.KRNK.TO.W.0015.000000T0000Z-190414T2315Z/
Bedford VA-Botetourt VA-
713 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR NORTHWESTERN BEDFORD AND EAST CENTRAL
BOTETOURT COUNTIES WILL EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened, and has exited
the warned area. Therefore, the warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EDT for central, south
central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Severe Thunderstorm Warning still remains in effect for
Bedford and Botetourt Counties.
LAT...LON 3736 7962 3740 7973 3747 7979 3762 7963
3744 7942
TIME...MOT...LOC 2312Z 229DEG 32KT 3753 7957
$$
ASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:18 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 14, 3:18 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
318 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region into tonight. Following the
front, high pressure will settle over the region for the first
half of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 315 PM EDT Sunday...
Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.
Morning showers and abundant cloud cover has protected the
mountains from becoming unstable through early this afternoon.
However, clouds are expected to break through the rest of the
afternoon, increasing instabilities and the threat for severe
weather. Despite the cloud cover east of the Blue Ridge, lack of
rain has instabilities on the rise with on-going strong shear.
Several storms late this morning and early afternoon have shown
tight rotation, but no confirmed tornadoes or damage has been
reported. Since the line of storms over the foothills are moving
east into a more favorable environment, SPC has issue a Tornado
Watch for counties along and east of the Blue Ridge through 8
PM. Even though we are under a Tornado Watch, damaging winds are
the primary threat with large hail being the second. This
prefrontal line of convection will exit the piedmont this
evening, then our attention shifts back to the west as the cold
front begins to track across the area.
The threat for severe weather across the mountains will linger
into the early morning hours with broken lines of convection
producing damaging winds and possibly large hail. Shear is best
east of the Blue Ridge this afternoon, but can not rule out an
isolated tornado tonight.
Following the frontal passage late tonight, modest pressure
rises and a 40-50 kts low level cross-barrier jet will bring
strong and gusty winds into the area on Monday. The strongest
winds will occur in the morning and across the mountains, then
subside through the evening as high pressure builds over the
area. Headlines for high non-thunderstorms wind gusts are
likely, but will delay posting until the severe threat has ended
to avoid confusion with multiple headlines.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...
Due to on-going tornado threat this afternoon and tonight no
changes were made to the forecast beyond Monday afternoon. The
previous forecast discussion remains valid.
Previous discussion...The energetic northwest flow will
generate a good amount of upslope clouds and showers west of the
Ridge with some wet snow for the higher elevations, but
accumulations do not appear likely given April insolation.
Building high pressure will eventually slacken winds and
lingering precipitation looks to be gone by Monday night, and
fair weather is on tap for Tuesday and Wednesday.
Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Saturday...
During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.
An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.
What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.
Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.
Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.
Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 120 PM EDT Sunday...
Unsettled weather today will lead to poor flying weather in the
region. Some showers out there this morning with cigs and vsbys
around MVFR to at times IFR, and even LIFR near mountains and
Roanoke.
Looking at impactful weather today across the region as a
strong front and upper system move from the MS Valley to the
southeast U.S. There looks to be two rounds for our area, one
ahead of the front during the afternoon in the 18-00z time
frame from west to east, then the front a line of convection
itself moving west to east from 00z-06z. Expect gusty winds from
the south to the southwest with storms with sub-MVFR
conditions. Expect mainly VFR outside of it. After the front
tonight, looking for improving conditions in terms of cigs/vsbys
east of the mountains with clearing skies. MVFR cigs will
linger in the mountains til Monday morning.
Confidence is average for the ceilings and above average for
the thunderstorms and wind. Confidence is below average for fog
and visibilities.
EXTENDED AVIATION DISCUSSION...
Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 10 PM EDT this evening for VAZ007-009>013-
015>017.
NC...Wind Advisory until 10 PM EDT this evening for NCZ001-002-018.
WV...Wind Advisory until 10 PM EDT this evening for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCSHazardous weather outlook, Apr 14, 2:26 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 226 PM EDT Sun Apr 14 2019 NCZ003-004-019-020-VAZ022>024-032>035-043-151830- Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry- 226 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 35 to 45 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ014-018>020-151830- Montgomery-Craig-Alleghany VA-Bath- 226 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. WVZ043-044-507-508-151830- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 45 to 50MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ005-006-VAZ044>047-058-059-151830- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 226 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 35 to 45 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ007-009>013-015-WVZ042-151830- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Mercer- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ002-VAZ016-017-151830- Alleghany NC-Carroll-Floyd- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Local storm report, Apr 14, 6:01 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 1 WNW WILKESBORO 36.14N 81.18W
04/14/2019 WILKES NC TRAINED SPOTTER
TREE DOWN ON RT 268.
&&Local storm report, Apr 14, 6:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 NNE CRICKET 36.19N 81.18W
04/14/2019 WILKES NC TRAINED SPOTTER
6 TREES SNAPPED AND UPROOTED.
&&Special weather statement, Apr 14, 6:15 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
615 PM EDT Sun Apr 14 2019
VAZ035-142245-
Amherst-
615 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT
...northern Amherst County...
At 615 PM EDT, a strong thunderstorm was located near Lowesville,
moving northeast at 45 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Lowesville.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
A Tornado Watch remains in effect until 800 PM EDT for central, south
central and west central Virginia.
LAT...LON 3781 7914 3778 7911 3779 7909 3778 7907
3773 7907 3771 7906 3768 7912 3776 7921
3779 7921 3779 7920
TIME...MOT...LOC 2215Z 224DEG 38KT 3775 7911
16Special weather statement, Apr 14, 6:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
618 PM EDT Sun Apr 14 2019
NCZ003>005-VAZ032-033-043-142315-
Stokes-Rockingham-Surry-Henry-Franklin-Patrick-
618 PM EDT Sun Apr 14 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE VIRGINIA AND
NORTH CAROLINA FOOTHILLS...
Until 715 PM EDT.
At 618 PM EDT, strong thunderstorms were clustered over Pilot
Mountain, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Eden...
Martinsville...
Rocky Mount...
Fairview...
and Wentworth.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for north central
and northwestern North Carolina...and south central, central,
southwestern and west central Virginia.
LAT...LON 3627 8054 3629 8054 3627 8059 3629 8062
3627 8063 3628 8079 3712 7995 3698 7961
3625 7984
TIME...MOT...LOC 2218Z 217DEG 49KT 3640 8050
ASLocal storm report, Apr 14, 6:25 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LOW GAP 36.53N 80.87W
04/14/2019 SURRY NC EMERGENCY MNGR
TREE DOWN ON LUMBER PLANT RD.
&&Local storm report, Apr 14, 6:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 2 W FORKS OF BUFFALO 37.68N 79.23W
04/14/2019 AMHERST VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS,
BLOCKING MOSS ROCK ROAD.
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:50 AM EDT | Wind Advisory | RNK | Bland, Carroll, Floyd, Giles, Grayson, Pulaski and 5 more | 15 hr |
| Apr 14, 12:10 PM EDT | Tornado Warning | RNK | Patrick | 35 min |
| Apr 14, 12:39 PM EDT | Special Weather Statement | RNK | Henry | 21 min |
| Apr 14, 1:00 PM EDT | Special Weather Statement | RNK | Franklin | 15 min |
| Apr 14, 1:09 PM EDT | Tornado Warning | RNK | Franklin | 25 min |
| Apr 14, 1:51 PM EDT | Tornado Warning | RNK | Carroll, Patrick | 24 min |
| Apr 14, 2:03 PM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| Apr 14, 2:33 PM EDT | Special Weather Statement | RNK | Floyd | 27 min |
| Apr 14, 3:13 PM EDT | Tornado Warning | RNK | Patrick | 32 min |
| Apr 14, 3:17 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 5 hr |
| Apr 14, 3:48 PM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| Apr 14, 4:52 PM EDT | Tornado Warning | RNK | Carroll | 43 min |
| Apr 14, 5:25 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 37 min |
| Apr 14, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 27 min |
| Apr 14, 5:37 PM EDT | Tornado Warning | RNK | Amherst | 38 min |
| Apr 14, 5:40 PM EDT | Tornado Warning | RNK | Amherst, Bedford | 36 min |
| Apr 14, 6:15 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Apr 14, 6:18 PM EDT | Special Weather Statement | RNK | Franklin, Henry, Patrick, City of Martinsville | 57 min |
| Apr 14, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 4 more | 61 min |
| Apr 14, 7:01 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 87 min |
| Apr 14, 7:20 PM EDT | Special Weather Statement | RNK | Tazewell | 40 min |
| Apr 14, 7:39 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Apr 14, 7:41 PM EDT | Special Weather Statement | RNK | Campbell | 34 min |
| Apr 14, 7:42 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
| Apr 14, 7:49 PM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 26 min |
Nearby
Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.